Trouble with side effects

iVillage Member
Registered: 05-29-2009
Trouble with side effects
3
Mon, 08-10-2009 - 12:38pm

Well my dd is 8. She is on Generic Ritilin XR 10 mg. For the past 4 days she has been blinking more. Plus she will not go to sleep before midnight. I give her the meds in the morning. They help her focus and she doesn't have the really bad moodiness like she did on the multi dose ritilin ( she only got one a day and when she came home from school she was horrible..) I talked to the ped and she said something about the meds unmasking what was already there. But school is starting soon she cannot stay up till midnight and get up at 5:30 for school. I also don't want them tomake fun of her for blinking all the time. Should I cut back her doasage?


Thanks

iVillage Member
Registered: 06-10-2007
Mon, 08-10-2009 - 1:27pm

HI, and welcome


How long has she been taking the meds?


Some kids develop tics while using some meds, that is what the eye blinking is. Also, the meds can cause sleeplessness, it is a common side effect. Have you tried Melatonin? I would give the smallest dose possible to start, 1/2 mg, then work up tow hat works, but NO MORE than 3 mg. It is safe, effective, and something her body already makes, but maybe not enough.


A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

Avatar for sabrtooth
iVillage Member
Registered: 12-03-1999
Tue, 08-11-2009 - 11:57pm
Totally agree about generics. Scentists have known forever that inert ingredients act synergistically with the active ingredient, causing am improved effect over either ingredient seperatly. Also the law says a generic can have from 80% to 120% of the ACTIVE ingredint, and still be labeled a generic "equivalent".
iVillage Member
Registered: 02-14-2007
Wed, 08-12-2009 - 5:33pm

Generics were the WORST for my ds and blinking is usually tics - I ws embarraseed for my kid when he started Adderall and the tics went over the top - tenex took them away - but its just more drugs


I would always pay extra for brand and never generic - this drug just might not be right and kids DO make fun which is the last thing you need.

Denise

Denise